Alert archive / Florida / Tornado Warnings in 2005
Tornado Warning 3, NWS EYW
NWS EYW issued this tornado warning at Jun 10, 2005, 7:28 AM EDT for Monroe County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 7:28 AM EDT (11:28 UTC)
- Expired
- Jun 10, 2005, 8:00 AM EDT
- In force
- 32 min
- Issued by
- NWS EYW
- Area
- Counties, with a storm outline in the text
County Monroe County, FL
The radar
The Miami radar (KAMX), 84 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 11.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1037 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427 WFUS52 KEYW 101129 TOREYW FLC087-101200- /O.NEW.KEYW.TO.W.0003.050610T1128Z-050610T1200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE KEY WEST FL 728 AM EDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN KEY WEST HAS EXTENDED A * TORNADO WARNING FOR... UPPER KEYS IN MONROE COUNTY IN FLORIDA * UNTIL 800 AM EDT * AT 718 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A VIOLENT WATERSPOUT 8 MILES SOUTHEAST OF ISLAMORADA...MOVING NORTHWEST AT 40 MPH. IF THIS STORM HOLDS TOGETHER...IT MAY CROSS THE ISLANDS AS A TORNADO. * THE TORNADO IS EXPECTED TO BE NEAR... ISLAMORADA...UPPER MATECUMBE KEY...TEATABLE KEY AND WINDLEY KEY BETWEEN 730 AM AND 750 AM. LAT...LON 2472 8061 2482 8045 2515 8073 2505 8090 $$
1 follow-up statement
601 WWUS52 KEYW 101158 SVSEYW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 757 AM EDT FRI JUN 10 2005 FLC087-101217- /O.EXP.KEYW.TO.W.0003.000000T0000Z-050610T1200Z/ UPPER KEYS IN MONROE FL- 757 AM EDT FRI JUN 10 2005 ...THE TORNADO WARNING FOR UPPER KEYS IN MONROE COUNTY HAS EXPIRED AS OF 800 AM... THE STORM THAT HAD INDICATIONS OF A VIOLENT WATERSPOUT AND POSSIBLE TORNADO...CROSSED THE UPPER KEYS NEAR UPPER MATECUMBE AND LOWER MATECUMBE KEYS...AS WAS MOVING AWAY TO THE NORTHWEST OVER FLORIDA BAY. STAY TUNED...AS OTHER WATERSPOUTS AND TORNADOES ARE POSSIBLE LATER TODAY. LAT...LON 2472 8061 2482 8045 2515 8073 2505 8090 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS EYW wrote its last area forecast discussion before this tornado warning went out at Jun 10, 4:15 AM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jun 10, 4:15 AM EDT, 3 hours 13 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KEY WEST FL 415 AM EDT FRI JUN 10 2005 .DISCUSSION... .OBSERVATIONS... TROPICAL STORM ARLENE IS LOCATED JUST SOUTH OF THE WESTERN TIP OF CUBA. A TROPICAL STORM WARNING REMAINS IN EFFECT FOR THE DRY TORTUGAS. THE STORM HAS BEEN BATTLING SIGNIFICANT SHEAR ASSOCIATED WITH AN UPPER LEVEL TROUGH OVER THE GULF OF MEXICO. WHILE WEAK...THE PRESSURE GRADIENT BETWEEN IT AND A BUILDING ATLANTIC PRESSURE RIDGE HAS PUSHED EAST WINDS TO 15 TO 20 GUSTING TO 30 MPH. MARINE LOCATIONS ARE 20 TO 25 GUSTING TO 30 KNOTS. IN SQUALLS WINDS HAVE GUSTED OVER 40 KNOTS. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS HAVE BEEN EVIDENT ON DOPPLER RADAR OVER THE PAST DAY. DUE TO THE CLOUDY WINDY AND RAINY WEATHER...TEMPS ONLY CAME UP INTO THE MID 80S YESTERDAY...AND ARE NOW HOVERING AROUND 80 DEGREES...ALTHOUGH OCCASIONALLY DROPS INTO THE UPPER 70S IN SHOWERS. CONDITIONS ARE VERY MOIST WITH DEW POINT TEMPERATURES IN THE MID 70S AND 2.5 INCHES PWAT. .FORECASTS... THROUGH TODAY...THE ARLENE WILL STRUGGLE...BARELY MAINTAINING TROPICAL STORM FORCE STRENGTH. IT IS EXPECTED TO MOVE NORTH TO NORTH NORTHWEST. BY 8 AM IT WILL BE LOCATED JUST NORTH OF THE WESTERN TIP OF CUBA...AND BY THIS EVENING IT WILL BE LOCATED NORTH OF KEYS LATITUDE AND ALMOST 300 MILES WEST OF KEY WEST. AS THE STORM APPROACHES OUR LATITUDE...THE SQUEEZING OF THE LOCAL PRESSURE GRADIENT WILL BEGIN TO SLACKEN...ALLOWING WINDS TO GRADUALLY DIMINISH. HOWEVER...ALL THE STRONG SHOWER AND THUNDERSTORM ACTIVITY ARE LOCATED ALONG AN ARC IN ARLENE'S EASTERN SEMICIRCLE. AS THE STORM MOVES NORTHWARD THIS ARC OF CONVECTION WILL MOVE OVER THE KEYS AND SURROUNDING WATERS...RESULTING IN CATEGORICAL POPS TODAY AND PART OF TONIGHT. THERE WILL ALSO BE A BETTER CHANCE OF THUNDERSTORMS FOUND ALONG THIS BAND OF CONVECTION. AS THE STORM APPROACHES THE GULF COAST OF MISSISSIPPI AND ALABAMA ON SATURDAY...RIDGING AT ALL LEVELS WILL MOVE IN ACROSS SOUTH FLORIDA AND THE KEYS. EAST TO SOUTHEAST WINDS WILL DECREASE TO 10 TO 15 MPH BY SATURDAY. THROUGH THE REMAINDER OF THE FORECAST PERIOD...ONLY A CHANCE OF RAIN AND NEAR CLIMO TEMPERATURES ARE EXPECTED. && .MARINE... THE TIGHT PRESSURE GRADIENT PROVIDED BY ARLENE AND THE ATLANTIC PRESSURE RIDGE WILL CONTINUE TO GENERATE 20 TO 25 KNOT AND GUSTY WINDS ACROSS MUCH OF KEYS WATERS TODAY. AS THE STORM MOVES WEST OF THE FLORIDA KEYS THIS AFTERNOON...THE PRESSURE GRADIENT WILL BEGIN TO OPEN UP...ALLOWING WINDS TO RELAX. THROUGH TODAY AND TONIGHT NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED...AND HIGHER GUSTS CAN BE EXPECTED WITH THE STRONGER ACTIVITY. THE TROPICAL STORM WARNING AND SMALL CRAFT ADVISORY WILL LIKELY REMAIN IN EFFECT UNTIL SATURDAY MORNING. THEREAFTER...HIGH PRESSURE WILL MOVE IN OVER KEYS WATERS...WITH EAST TO SOUTHEAST WINDS AT 10 TO 15 KNOTS. && .AVIATION... FOR KEYW & KMTH TERMINALS AND ALSO ROUTE KMIA-KEYW...THE CENTER OF TROPICAL STORM ARLENE IS STILL FORECAST TO PASS SOME 240-250 MILES SW THROUGH W OF KEY WEST DURING THE DAY AND EVENING FRI...HOWEVER THE HIGHLY ASYMMETRICAL ORGANIZATION OF THE STORM STILL SHOWS LARGE AREAS OF DEEP CLOUD WITH EMBEDDED CLUSTERS AND BANDS OF SHOWERS AND THUNDERSTORMS FAR TO THE NE-E-SE OF THE CENTER. THE LEADING EDGE OF A LARGE MAIN RAIN SHIELD AT 300 AM WAS PROGRESSING OFF CUBA AND INTO THE STRAITS SOUTH OF THE LOWER AND MID KEYS. THIS WILL PLACE THE KEYS TERMINALS UNDER INCREASING RAIN AND SQUALLS THROUGH THE NEXT 18 HOURS...WHILE MAINLAND SOUTH FLORIDA AS WELL IS AFFECTED BY PASSING RAIN BANDS. AS A RESULT...MVFR CEILINGS AND VISIBILITIES WILL LOWER INTO IFR CONDITIONS DURING HEAVY RAIN PERIODS. SURFACE WINDS FROM THE ESE 20-25 KT SUSTAINED...WILL GUST 35 TO 40 KT IN SQUALLS. CHECK THE LATEST CONVECTIVE SIGMETS, AND AIRMETS FOR IFR CONDITIONS AND TURBULENCE...WHICH ARE EXPECTED TO INCLUDE KEYS AREA TERMINALS AND KMIA-KEYW ROUTE THROUGH THE DAY. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 85 78 88 80 / 100 70 40 40 MARATHON 85 78 89 80 / 100 70 40 40 && .EYW WATCHES/WARNINGS/ADVISORIES...TROPICAL STORM WARNING GMZ075. SCA ELSEWHERE. && SD/CB/DM/HM
Hazardous weather outlook, Jun 10, 6:00 AM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT FRI JUN 10 2005 FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-101000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO WEST END OF 7 MILE BRIDGE OUT 20 NM- WEST END OF 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO WEST END OF 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 600 AM EDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ...TROPICAL STORM WARNING IS IN EFFECT FOR THE DRY TORTUGAS... ...SMALL CRAFT ADVISORY IN EFFECT FOR ALL OTHER WATERS... TROPICAL STORM ARLENE WILL MOVE TOWARDS THE NORTH NORTHWEST INTO THE EASTERN GULF OF MEXICO. WINDS ACROSS ISLAND LOCATIONS WILL BE NEAR 20 MPH AND GUSTY. MARINE LOCATIONS CAN EXPECT 20 TO 25 KNOTS...WITH GUSTS IN EXCESS OF 35 KNOTS IN SQUALLS. HIGHER WINDS CAN BE EXPECTED AT THE DRY TORTUGAS AND SURROUNDING WATERS. DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL AMOUNTS WILL WILL ACCOMPANY THE STRONGER ACTIVITY. IN ADDITION...THERE WILL BE A SLIGHT RISK OF A TORNADO OR WATERSPOUT. WINDS WILL GRADUALLY DECREASE LATE TODAY AND TONIGHT AS TROPICAL STORM MOVES AWAY FROM THE KEYS. COVERAGE OF THUNDERSTORMS WILL ALSO DECREASE LATE TONIGHT AS THE CONVECTIVE BAND ASSOCIATED WITH ARLENE MOVES NORTHWARD OUT OF THE KEYS AND SURROUNDING WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TROPICAL STORM ARLENE WILL MAKE LANDFALL ALONG THE MISSISSIPPI GULF COAST ON SATURDAY. THE STORM AND ASSOCIATED WEATHER WILL BE SUFFICIENTLY FAR FROM THE KEYS BY SATURDAY. WINDS ARE EXPECTED TO DECREASE BELOW BELOW CAUTIONARY LEVELS. ONLY ISOLATED THUNDERSTORMS WILL BE EXPECTED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SD
In the hours before
Special weather statement, Jun 10, 2:00 AM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 200 AM EDT FRI JUN 10 2005 FLZ076>078-100800- MONROE LOWER KEYS-MONROE MIDDLE KEYS-MONROE UPPER KEYS- 200 AM EDT FRI JUN 10 2005 ...OCCASIONAL SQUALLS ACCOMPANIED BY STRONG GUSTY WINDS AND DOWNPOURS OF RAIN TO IMPACT THE FLORIDA KEYS OVERNIGHT... THROUGH 400 AM...ANOTHER ROUND OF HEAVY RAIN AND GUSTY WINDS WILL MOVE NORTHWEST OFF THE ATLANTIC OCEAN AND OVER THE UPPER KEYS AND PORTIONS OF THE MIDDLE KEYS...FROM OCEAN REEF DOWN TO LONG KEY AND GRASSY KEY. MEANWHILE...A TEMPORARY BREAK IN THE DOWNPOURS WILL AFFECT MOST OF THE LOWER KEYS...ALTHOUGH A QUICK PASSING SHOWER MAY OCCUR AT ANY TIME. SQUALLS...AND OCCASIONAL DOWNPOURS THAT WILL AFFECT THROUGH KEYS THROUGH TONIGHT AND INTO FRIDAY...WILL BE ACCOMPANIED BY WIND GUSTS OF 40 TO 50 MPH. MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS. BE ESPECIALLY CAUTIOUS WHEN CROSSING BRIDGES...AS WINDS WILL BE HIGHER ALONG THE ELEVATED EXPOSED BRIDGE SPANS. THE STRONGER SQUALLS WILL REDUCE VISIBILITY TO BELOW ONE MILE AND GENERATE MODERATE STREET FLOODING. PLEASE ALLOW EXTRA TIME AND BRAKING DISTANCE...AND REMEMBER...DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. STAY TUNED TO LATER STATEMENTS AND OR WARNINGS ISSUED BY YOUR NATIONAL WEATHER SERVICE IN KEY WEST.
Special weather statement, Jun 10, 4:00 AM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 400 AM EDT FRI JUN 10 2005 FLZ076>078-101000- MONROE LOWER KEYS-MONROE MIDDLE KEYS-MONROE UPPER KEYS- 400 AM EDT FRI JUN 10 2005 ...OCCASIONAL SQUALLS ACCOMPANIED BY STRONG GUSTY WINDS AND DOWNPOURS OF RAIN TO IMPACT THE FLORIDA KEYS OVERNIGHT INTO FRIDAY... THROUGH 600 AM...NUMEROUS SHOWERS PRODUCING ROUNDS OF HEAVY RAIN AND GUSTY WINDS WILL MOVE NORTHWEST OFF THE ATLANTIC OCEAN AND OVER THE UPPER KEYS AND MIDDLE KEYS. IN THE LOWER KEYS...QUICKLY PASSING SHOWERS...WILL BE REPLACED BY HEAVIER AND STEADY RAINFALL BETWEEN 5 AND 6 AM...AS A LARGE AREA OF RAIN MOVING NORTH FROM CUBA AND THE FLORIDA STRAITS BEGINS TO CROSS INTO THE LOWER KEYS. SQUALLS...AND OCCASIONAL DOWNPOURS THAT WILL AFFECT THE KEYS THROUGH TONIGHT AND INTO FRIDAY...WILL BE ACCOMPANIED BY WIND GUSTS OF 40 MPH OR MORE...AND THERE COULD BE A FEW LIGHTNING STRIKES AS WELL. MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS. BE ESPECIALLY CAUTIOUS WHEN CROSSING BRIDGES...AS WINDS WILL BE HIGHER ALONG THE ELEVATED EXPOSED BRIDGE SPANS. THE STRONGER SQUALLS WILL REDUCE VISIBILITY TO BELOW ONE MILE AND GENERATE MODERATE STREET FLOODING. PLEASE ALLOW EXTRA TIME AND BRAKING DISTANCE...AND REMEMBER...DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. STAY TUNED TO LATER STATEMENTS AND OR WARNINGS ISSUED BY YOUR NATIONAL WEATHER SERVICE IN KEY WEST.
Special weather statement, Jun 10, 6:00 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 600 AM EDT FRI JUN 10 2005 FLZ076>078-101200- MONROE LOWER KEYS-MONROE MIDDLE KEYS-MONROE UPPER KEYS- 600 AM EDT FRI JUN 10 2005 ...OCCASIONAL SQUALLS ACCOMPANIED BY STRONG GUSTY WINDS AND DOWNPOURS OF RAIN TO IMPACT THE FLORIDA KEYS THROUGH TODAY... THROUGH 800 AM...SHOWERS MOVING RAPIDLY NORTHWEST OFF THE ATLANTIC AND FLORIDA STRAITS...WILL BRING BRIEF DOWNPOURS OF HEAVY RAIN...AND GUSTY WINDS OF 40 MPH OR MORE...TO FLORIDA KEYS ISLAND LOCATIONS. SIMILAR WEATHER CONDITIONS ARE LIKELY TO CONTINUE THROUGH THE DAY. IN ADDITION...A FEW LIGHTNING STRIKES ARE POSSIBLE NEAR THE HEAVIER SHOWERS. MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING CONDITIONS. BE ESPECIALLY CAUTIOUS WHEN CROSSING BRIDGES...AS WINDS WILL BE HIGHER ALONG THE ELEVATED EXPOSED BRIDGE SPANS. THE STRONGER SQUALLS WILL REDUCE VISIBILITY TO BELOW ONE MILE AND GENERATE MODERATE STREET FLOODING. PLEASE ALLOW EXTRA TIME AND BRAKING DISTANCE...AND REMEMBER...DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. STAY TUNED TO LATER STATEMENTS AND OR WARNINGS ISSUED BY YOUR NATIONAL WEATHER SERVICE IN KEY WEST.
The office that day
Everything else NWS EYW issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:19 PM EDT | Severe Thunderstorm Warning | EYW | Monroe | 18 min |
| Jun 10, 6:50 AM EDT | Tornado Warning | EYW | Monroe | 40 min |
| Jun 10, 1:10 PM EDT | Tornado Warning | EYW | Monroe | 35 min |
| Jun 10, 1:42 PM EDT | Tornado Warning | EYW | Monroe | 33 min |
| Jun 10, 1:42 PM EDT | Tornado Warning | EYW | Monroe | 23 min |
Nearby
Tornado Warnings in Florida, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.